Minnesota, 2001

Lightning Strike in Minnesota, June 14, 2001

June 14, 2001 · NWS MPX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM CST, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:15 PM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT WED JUN 13 2001

IMPRESSIVE INSTABILITY AND MOISTURE ALREADY IN PLACE ACROSS THE
AREA. SURFACE ANALYSIS SHOWS PRESSURE FALLS AND A CONVERGENCE ZONE
DEVELOPING...WHICH IS EXPECTED TO EXTEND FROM MARSHALL TO CAMBRIDGE
DURING THIS LATE AFTERNOON AND EARLY EVENING. EXPECT CONVECTION TO
FIRE ACROSS SOUTHWEST AND WEST CENTRAL MINNESOTA WITH STRONG LOW
LEVEL EQUIVALENT POTENTIAL TEMPERATURE ADVECTION. THIS CONVECTION
THEN FORECAST THEN SPREAD EAST IN FORECAST DIFLUENT THICKNESS
PATTERN. ALL THE WHILE...STRONG SOUTHERLY FLOW INTO THE REGION
SUPPORTS A POSSIBLE HEAVY RAIN SCENARIO. MAIN UPPER JET...ROUNDING
THE CLOSED LOW TO OUR WEST...IS FORECAST TO NOSE INTO THE AREA
THURSDAY AFTERNOON AND EVENING. THIS IS FORECAST TO BE ACCOMPANIED
BY 700 MB DRY SLOT AND IS EXPECTED TO BE THE MECHANISM FOR YET
ANOTHER ROUND OF POTENTIALLY SEVERE hWEATHER.

.MSP...FLASH FLOOD WATCH TONIGHT ENTIRE COUNTY WARNING AREA.
 WH

In the hours before

Special weather statement, Jun 13, 11:12 PM CST, 1 hour 18 minutes before
MNZ041>043-047>049-054>058-064-065-073-140615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 AM CDT THU JUN 14 2001

THE TORNADO WATCH FOR WEST CENTRAL AND SOUTHWEST MINNESOTA...FROM
MORRISON COUNTY ON SOUTHWEST TO REDWOOD COUNTY AND POINTS TO THE
WEST...HAS BEEN CANCELLED. SHOWERS AND A FEW THUNDERSTORMS WILL
PERSIST INTO THE EARLY MORNING HOURS ACROSS WEST CENTRAL AND
SOUTHWEST MINNESOTA...BUT THE THnREAT FOR SEVERE WEATHER HAS ENDED.

The radar

The Minneapolis radar (KMPX), 44 km away, was scanning. The volume nearest the first event began at 06:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Dakota

When
June 14, 12:30 AM CST
Where
Dakota County, Apple Vly
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Lightning struck a gas line in the Northeastern corner of Apple Valley. A fire was then ignited at three homes.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254115.